Pharmacology NCLEX Questions: Respiratory

a. Asthma
A client is diagnosed with a pulmonary disorder that causes COPD. Lungs tissue changes are normally reversible with this condition. The nurse understands that which is the client’s most likely diagnosis?

a. Asthma
b. Emphysema
c. Bronchiectasis
d. Chronic bronchitis

b. epinephrine (Adrenalin)
A client with COPD has an acute bronchospasm. The nurse knows that which is the best medication for this emergency situation?

a. zafirlukast (Accolate)
b. epinephrine (Adrenalin)
c. dexamethasone (Decadron)
d. oxtriphylline-theophyllinate (Choledyl)

c. Increased heart rate
A client is taking aminophylline-theophylline ethylenediamine (Somophyllin). For what should the nurse monitor the client?

a. Drowsiness
b. Hypoglycemia
c. Increased heart rate
d. Decreased white blood cell count

b. 10 to 20 mcg/mL
A client is prescribed theophylline to relax the smooth muscles of the bronchi. The nurse monitors the client’s theophylline serum levels to maintain which therapeutic range?

a. 1 to 10 mcg/mL
b. 10 to 20 mcg/mL
c. 20 to 30 mcg/mL
d. 30 to 40 mcg/mL

a. Maintenance treatment of asthma
A client with COPD is taking a leukotriene antagonist, montelukast (Singulair). The nurse is aware that this medication is given for which purpose?

a. Maintenance treatment of asthma
b. Treatment of an acute asthma attack
c. Reversing bronchospasm associated with COPD
d. Treatment of inflammation in chronic bronchitis

c. Continue to assess the client’s oxygenation.
The nurse is caring for a client with a theophylline level of 14 mcg/mL. What is the priority nursing intervention?

a. Increase the IV drip rate.
b. Monitor the client for toxicity.
c. Continue to assess the client’s oxygenation.
d. Stop the IV for an hour then restart at lower rate.

d. Tachycardia
Discharge teaching to a client receiving a beta-agonist bronchodilator should emphasize reporting which side effect?

a. Hypoglycemia
b. Nonproductive cough
c. Sedation
d. Tachycardia

d. St. John’s wort
The nurse instructs the client to avoid which over-the-counter products when taking theophylline (Theo-Dur)?

a. acetaminophen (Tylenol)
b. echinacea
c. diphenhydramine (Benadryl)
d. St. John’s wort

a. Monitor client for potential chest pain.
A nurse reviews a client’s medication history and notes that the client is taking a nonselective adrenergic agonist bronchodilator and has a history of coronary artery disease. What is a priority nursing intervention?

a. Monitor client for potential chest pain.
b. Monitor blood pressure continuously.
c. Assess daily for hyperkalemia.
d. Assess 12-lead ECG each shift.

d. Salmeterol has a longer duration of action.
The nurse is instructing a client about the advantages of salmeterol (Serevent) over other beta2 agonists such as albuterol (Proventil). How will the nurse explain to the client the difference in these two medications?

a. Salmeterol has a shorter onset of action.
b. Salmeterol does not have any side effects.
c. Albuterol has a longer onset of action.
d. Salmeterol has a longer duration of action.

c. “This medication will prevent the inflammation that causes your asthma attack.”
Client teaching regarding the use of antileukotriene agents such as zafirlukast (Accolate) should include which statement?

a. “Take the medication as soon as you begin wheezing.”
b. “It will take about 3 weeks before you notice a therapeutic effect.”
c. “This medication will prevent the inflammation that causes your asthma attack.”
d. “Increase fiber and fluid in your diet to prevent the side effect of constipation.”

c. Administer a beta2 adrenergic agonist.
A client with a history of asthma is short of breath and says, “I feel like I’m having an asthmatic attack.” What is the nurse’s best action?

a. Call a code.
b. Ask the client to describe the symptoms.
c. Administer a beta2 adrenergic agonist.
d. Administer a long-acting glucocorticoid.

a. Monitor for heart rate >100 beats/min.
A client has taken metaproterenol. What is the nurse’s priority action?

a. Monitor for heart rate >100 beats/min.
b. Tell the client not to drive for 2 hours.
c. Monitor for sedation.
d. Assess for elevated blood pressure.

b. Rinse his mouth with water after each use.
A client demonstrates understanding of flunisolide (AeroBid) by saying that he will do what?

a. Take two puffs to treat an acute asthma attack.
b. Rinse his mouth with water after each use.
c. Immediately stop taking his oral prednisone when he starts using AeroBid.
d. Not use his albuterol inhaler while he is taking AeroBid.

d. Teach the child to use a spacer.
The nurse is caring for a young child who has been prescribed an inhaler for control of her asthma. The child is having difficulty using the inhaler. What is the nurse’s best action?

a. Tell the parent to hold the inhaler for the child.
b. Ask the health care provider to switch to oral medications.
c. Tell the parent that young children should not use inhalers.
d. Teach the child to use a spacer.

d. The client with atrial fibrillation with a rate of 100
The nurse is caring for clients on the pulmonary unit. Which client should not receive epinephrine if ordered?

a. The client with a history of emphysema
b. The client with a history of type 2 diabetes
c. The client who is 16 years old
d. The client with atrial fibrillation with a rate of 100

b. Administer the albuterol first, wait 5 minutes, and administer ipratropium bromide, followed by beclomethasone several minutes later.
The health care provider orders ipratropium bromide (Atrovent), albuterol (Proventil), and beclomethasone (Vanceril) inhalers for a client. What is the nurse’s best action?

a. Question the order; three inhalers should not be given at one time.
b. Administer the albuterol first, wait 5 minutes, and administer ipratropium bromide, followed by beclomethasone several minutes later.
c. Administer each inhaler at 30-minute intervals.
d. Administer beclomethasone first, wait 2 minutes, and administer ipratropium bromide, followed by the albuterol several minutes later.

c. “Hold your breath for 10 seconds if you can after you inhale the medication.”
Which instruction will the nurse include when teaching a client about the proper use of metered-dose inhalers?

a. “After you inhale the medication once, repeat until you obtain relief.”
b. “Make sure that you puff out air repeatedly after you inhale the medication.”
c. “Hold your breath for 10 seconds if you can after you inhale the medication.”
d. “Hold the inhaler in your mouth, take a deep breath, and then compress the inhaler.”

c. Liquefying and loosening of bronchial secretions
What will the nurse expect to find that would indicate a therapeutic effect of acetylcysteine (Mucomyst)?

a. Decreased cough reflex
b. Decreased nasal secretions
c. Liquefying and loosening of bronchial secretions
d. Relief of bronchospasms

c. Monitor blood glucose levels every 4 hours when taking albuterol.
What is the most important thing for the nurse to teach the client with a history of diabetes and asthma who has started on albuterol PRN?

a. Take Tylenol for headaches when taking albuterol.
b. Monitor for orthostatic hypotension every 2 hours when taking albuterol.
c. Monitor blood glucose levels every 4 hours when taking albuterol.
d. An antianxiety agent may be prescribed to help with nervousness.

b. “Take the ipratropium at least 5 minutes before the cromolyn.”
A client is prescribed ipratropium and cromolyn sodium. What will the nurse teach the client?

a. “Do not take these medications within 4 hours of each other.”
b. “Take the ipratropium at least 5 minutes before the cromolyn.”
c. “Administer both medications together in a metered-dose inhaler.”
d. “Take the ipratropium only in the mornings.”

How should you take beta 2 agonist, if taking glucorticoids to increase steroid absorption? Before or After Before How long should you hold your breath when taking an inhalation drug? 5-10 seconds WE WILL WRITE A CUSTOM ESSAY SAMPLE ON …

c. Absorption, distribution, metabolism, excretion It is important for the nurse to be aware of the four sequential processes of the pharmacokinetic phase. What are these processes? a. Distribution, metabolism, excretion, absorption b. Biotransformation, excretion, absorption, metabolism c. Absorption, distribution, …

The physician has ordered an I.V. of 5% dextose in Lactated Ringers solution at 125mL/hr. The I.V. tubing available delivers 10 drops per mL. At how many drops per minute will the Lactated Ringers infuse? The nurse correctly administers the …

b. 0.5 to 2.0 ng/mL A newly admitted client takes digoxin 0.25 mg/day. The nurse knows that which is the serum therapeutic range for digoxin? a. 0.1 to 1.5 ng/mL b. 0.5 to 2.0 ng/mL c. 1.0 to 2.5 ng/mL …

The nurse is caring for a male client with a chest tube. If the chest drainage system is accidentally disconnected, what should the nurse plan to do? a. Place the end of the chest tube in a container of sterile …

A health care professional is caring for a patient who is having difficulty mobilizing thick respiratory secretions. which of the following drugs should the health care professional expect to administer? -Acetylcysteine A health care professional is advising a patient about …

David from Healtheappointments:

Hi there, would you like to get such a paper? How about receiving a customized one? Check it out https://goo.gl/chNgQy